MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100925
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.(b)(6).[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure targeting a giant basilar artery aneurysm, after the physician had already successfully placed seven (7) different coils using the 150 cm x 50 cm prowler 14 microcatheter (606151fx / 30289569), while trying to finalize coiling using the 9 mm x 25 cm deltafill 10 coil (dlf100925 / 30395326), there was resistance encountered during the advancement attempt.The physician removed the coil and made another attempt to advance the coil the smaller coil, a 5 mm x 15 cm deltafill 10 (dlf100515 / 30452192).The same resistance was encountered and it was reported that the coil became stuck in the microcatheter and the physician could not remove the coil.He decided to remove the coil/microcatheter system out of the patient; the physician checked the device on the table and noted that the prowler 14 microcatheter has a hole in it; there was a visible kink on the prowler 14 microcatheter.Continuous flush had been maintained through the microcatheter.It was reported that the 9 mm x 25 cm deltafill 10 coil that was removed was not stretched, it was still attached to the delivery system.There was no blood flow reduction / restriction as a result of the reported issue.The physician decided to finish the procedure without attempting to introduce additional coils; the procedure was considered complete with the implantation of the 7 coils.The patient is reported as stable.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 9 mm x 25 cm deltafill 10 coil was received.The complaint device was inspected.The core wire is kinked and protruding from the introducer.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil was observed in stretched condition.Functional evaluation was precluded due to the condition of the returned device.The core wire is kinked and protruding from the introducer.The embolic coil is in stretched condition.A review of manufacturing documentation associated with this lot (30395326) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 9 mm x 25 cm deltafill 10 coil was chosen as the final coil during the aneurysm embolization procedure targeting a giant basilar artery aneurysm.This coil was chosen after the physician had successfully placed seven (7) different coils.However, there was resistance encountered during the attempt to advance the coil and it was removed and replaced with the smaller coil.The complaint coil was returned and during visual inspection, the core wire was observed kinked and protruding from the introducer.The embolic coil was observed in stretched condition under microscopic magnification.These observations may be related to the reported issue that resistance was encountered during the attempt to advance the coil; however, this cannot be conclusively determined.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that during when the resistance was encountered during the attempt to advance the coil, and the coil was removed, it might have become stretched during its removal.Inadvertent force may have been applied to the embolic coil during the removal from the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9 mm x 25 cm deltafill 10 coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00319, 3008114965-2021-00320.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure targeting a giant basilar artery aneurysm, after the physician had already successfully placed seven (7) different coils using the 150 cm x 50 cm prowler 14 microcatheter (606151fx / 30289569), while trying to finalize coiling using the 9 mm x 25 cm deltafill 10 coil (dlf100925 / 30395326), there was resistance encountered during the advancement attempt.The physician removed the coil and made another attempt to advance the coil the smaller coil, a 5 mm x 15 cm deltafill 10 (dlf100515 / 30452192).The same resistance was encountered and it was reported that the coil became stuck in the microcatheter and the physician could not remove the coil.He decided to remove the coil/microcatheter system out of the patient; the physician checked the device on the table and noted that the prowler 14 microcatheter has a hole in it; there was a visible kink on the prowler 14 microcatheter.Continuous flush had been maintained through the microcatheter.It was reported that the 9 mm x 25 cm deltafill 10 coil that was removed was not stretched, it was still attached to the delivery system.There was no blood flow reduction / restriction as a result of the reported issue.The physician decided to finish the procedure without attempting to introduce additional coils; the procedure was considered complete with the implantation of the 7 coils.The patient is reported as stable.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on (b)(6) 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAFILL10 9MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12708347
Report Number3008114965-2021-00540
Device Sequence Number4560649
Product Code KRD
UDI-Device Identifier10886704079385
UDI-Public10886704079385
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDLF100925
Device Catalogue NumberDLF100925
Device Lot Number30395326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 5MM X 15CM; PRESHAPED PROWLER14 45TIP 2MRK
Patient Age32 YR